Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 6, NWS Shreveport, LA

March 9, 202110 counties in Texas

NWS Shreveport, LA issued this lake wind advisory at Mar 9, 2021, 3:40 AM CST for 10 counties in Texas. It took effect at Mar 9, 2021, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2021, 3:40 AM CST (09:40 UTC)
In effect from
Mar 9, 2021, 10:00 AM CST
Expired
Mar 9, 2021, 5:00 PM CST
In force
7 hr
Issued by
NWS Shreveport, LA

Counties Camp County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2625 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS74 KSHV 090940
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
340 AM CST Tue Mar 9 2021

TXZ108>111-124-125-136-137-149-150-092200-
/O.NEW.KSHV.LW.Y.0006.210309T1600Z-210309T2300Z/
Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-Cherokee-Rusk-
Including the cities of Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, 
Quitman, Hawkins, Gilmer, Big Sandy, Tyler, Longview, 
Jacksonville, Rusk, and Henderson
340 AM CST Tue Mar 9 2021

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON...

* WHAT...South winds 15 to 20 mph are expected with higher gusts 
  to 25 mph.

* WHERE...Texas counties included are Franklin, Titus, Camp, 
  Morris, Wood, Upshur, Smith, Gregg, Cherokee and Rusk.

* WHEN...From 10 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution on open waters as 
strong winds and rough waves can cause small craft to take on 
water or capsize.

&&

$$

24
1 follow-up statement
354 
WWUS74 KSHV 092023
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
223 PM CST Tue Mar 9 2021

TXZ108>111-124-125-136-137-149-150-092300-
/O.CON.KSHV.LW.Y.0006.000000T0000Z-210309T2300Z/
Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-Cherokee-Rusk-
Including the cities of Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, 
Quitman, Hawkins, Gilmer, Big Sandy, Tyler, Longview, 
Jacksonville, Rusk, and Henderson
223 PM CST Tue Mar 9 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...South winds 15 to 20 mph are expected with higher gusts 
  to 25 mph.

* WHERE...Texas counties included are Franklin, Titus, Camp, 
  Morris, Wood, Upshur, Smith, Gregg, Cherokee and Rusk.

* WHEN...From 10 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

44

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Mar 8, 10:50 PM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Mar 8, 10:50 PM CST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1050 PM CST Mon Mar 8 2021

.AVIATION...

For the 09/06z TAFS...Thin cirrus will continue to stream across
the region from west, encompassing our entire airspace through
the TAF period. Likewise, we should begin to see MVFR/Low VFR
ceilings ranging between 25kft and 35kft as early as 09/09z at
TYR and a little later during the morning across our other TAF
sites, except at ELD/MLU. Low ceilings should lift by 10/00z.
Winds to remain from the southeast across the region near or
under 5 to 10kts overnight. However, with a tightening pressure
gradient on tomorrow, expect winds to increase to near 10kts or
slightly higher with some stronger gusts likely. /20/

&&

.PREV DISCUSSION... /issued 1022 PM CST Mon Mar 8 2021/

UPDATE...

Other than some minor changes to temperatures and cloud cover due
to current trends, the remainder of the forecast remains on track.
Southeast winds will continue to bring in low level moisture
advection overnight, especially across the western half of the
region, as thin cirrus continues to stream across the region from
the west. This could result in some low clouds developing near
daybreak underneath the cirrus. With cloud cover and southerly
winds, expect warmer overnight lows across the region. Temperatures
will range from the low 50s across East Texas, to lower 40s
across the ArkLaMiss region, where there will be less cloud cover
and lighter winds. /20/

&&

PREV DISCUSSION... /issued 313 PM CST Mon Mar 8 2021/

SHORT TERM.../Tonight through Tuesday Night/

Nice warming trend continues through the middle part of the work
week with dry conditions expected as well. Weak ridging aloft will
continue to dominate our weather pattern through at least late on
Tuesday as we await the effect of a deep upper level trough that
will really not be impacting our region until late this week but
especially this weekend.

What we will see through the short term is the return of low level
moisture advection which will begin, at least across our western
third late tonight in the form of low clouds underneath what
should be increasing high thin cloud cover expected to move across
our region late tonight. With the ridge axis well east of our
region, should see at least the western half of our region keep
some wind overnight which will help to hold temps up somewhat vs
our eastern third with light winds which could aid in temperatures
being a little cooler. Having said that, overnight lows will range
from the lower 40s northeast to the lower 50s west.

A mix of cloud cover on Tuesday but will see some peaks of sun
during the day, especially across our eastern half and given that
we will be starting out warmer in the morning, southerly winds
will again aid in a good warmup areawide on Tuesday with highs
ranging mostly in the middle 70s areawide which is a few degrees
above the cooler NBM MOS output, closer to GFSMOS.

Should see more in the way of low level cloud cover areawide
Tuesday Night which along with the wind will help to hold
temperatures up Tuesday Night. Flat upper ridging moves east of
our region during this time frame with southwest flow commencing
across the Southern Plains, thus priming the pump for our next big
weather maker which will be discussed more in the Long Term
discussion below. Overnight lows Tue Night will range mostly in
the middle 50s areawide.

13

LONG TERM.../Wednesday through Sunday Night/

Southwesterly flow aloft will continue to strengthen on Wednesday as
a strong upper trough digs southward along the California coast. In
response to the upper trough, a surface low will rapidly develop lee
of the Rockies tightening the pressure gradient bringing increasing
southerly winds. Wind speeds will likely be very near Lake Wind
Advisory criteria across most of the area. The strong winds will
also enhance the warming trend due to increased warm air advection.
Daytime highs should be above 70 degrees F in most areas on
Wednesday and near 80 degrees F south of Interstate 20. Many
locations will likely be well into the 80s across the southern half
of the area Thursday and Friday.

As the upper trough moves into the Desert Southwest, a series of
lead shortwaves will help to push a front slowly southeast through
the Plains. Scattered showers and thunderstorms will be possible,
mainly north of Interstate 30, starting around sunrise Thursday
morning. As vertical ascent increases, rain chances will gradually
expand southeastward. The front should eventually become stationary
north of the forecast area in Oklahoma and Arkansas. This will keep
the best rain chances confined north of Interstate 30.

Model guidance has come into much better agreement for the weekend.
The upper trough and surface low is expected to become nearly
vertically stacked and then slowly move eastward across the region.
Now, it appears the entire area will remain in the warm sector prior
the arrival of the Pacific cold front from the west during the
weekend. There is still considerable uncertainty regarding timing,
but the ECMWF/GFS generally agree that the Pacific front and main
round of convection should move across the area on Sunday.

Synoptically, the strength of the upper trough and surface low are
quite impressive, and the models show strong QPF signals. Deep layer
shear will be quite strong, which should promote organized,
convection, but instability looks to be meager, and the mid-level
lapse rates weaken as the system moves across the forecast area.
However, with the uncertainty still in place, severe weather cannot
be ruled out. Sunday would be the most likely day for any severe
weather.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  49  76  57  78 /   0   0   0  10
MLU  44  73  56  77 /   0   0   0  10
DEQ  42  70  54  73 /   0   0   0  10
TXK  49  74  57  74 /   0   0   0  10
ELD  42  74  55  75 /   0   0   0  10
TYR  52  74  57  76 /   0   0   0   0
GGG  50  74  56  77 /   0   0   0  10
LFK  51  76  57  80 /   0   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20
Hazardous weather outlook, Mar 8, 5:45 AM CST, 21 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
545 AM CST Mon Mar 8 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
545 AM CST Mon Mar 8 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

A warming trend will continue across the region throughout this
week, with isolated to scattered showers and a few thunderstorms
possible Thursday through Saturday. Showers and embedded
thunderstorms are expected to increase across the area Sunday
ahead of a strong upper level storm system that will lift
northeast across the Texas and Oklahoma Panhandles and into the
Central Plains. While strong to severe thunderstorms can not be
ruled out late next weekend, considerable uncertainty exists
regarding the timing and extent of instability that will be
present as these storms move through the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

15

Nearby

Lake Wind Advisories in Texas, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.